Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 151, NWS St. Louis, MO

May 7, 2008Crawford County, Missouri

NWS St. Louis, MO issued this river flood warning at May 7, 2008, 8:54 PM CDT for Crawford County, Missouri. It took effect at May 8, 2008, 9:40 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 7, 2008, 8:54 PM CDT (01:54 UTC)
In effect from
May 8, 2008, 9:40 PM CDT
Expired
May 8, 2008, 10:48 AM CDT
In force
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Crawford County, MO

The radar

The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River near Steelville (SEEM7). The gauge peaked at 7.07 ft at May 8, 2008, 7:00 PM CDT.

actionminormoderate510152005/0805/09
Action stage
10 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 080155
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
854 PM CDT WED MAY 07 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  MERAMEC RIVER NEAR STEELVILLE AFFECTING CRAWFORD COUNTY

  MERAMEC RIVER NEAR SULLIVAN AFFECTING CRAWFORD AND WASHINGTON COUNTIES

.THIS FLOOD WARNING IS A RESULT OF ON AVERAGE 1.5 INCHES OF PRECIPITATION 
THE PAST 24 HOURS AND AN AVERAGE OF 2 INCHES FORECAST IN THE NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND 
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC055-090154-
/O.NEW.KLSX.FL.W.0151.080509T0240Z-080510T2100Z/
/SEEM7.1.ER.080509T0240Z.080509T1200Z.080509T2100Z.NO/
854 PM CDT WED MAY 07 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MERAMEC RIVER NEAR STEELVILLE.
* FROM THURSDAY EVENING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 8:30 PM WEDNESDAY THE STAGE WAS 2.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY LATE EVENING AND 
  CREST NEAR 13.0 FEET BY FRIDAY MORNING. 

$$

MOC055-221-090153-
/O.NEW.KLSX.FL.W.0152.080509T0136Z-080511T0349Z/
/SLLM7.1.ER.080509T0136Z.080509T1200Z.080510T0349Z.NO/
854 PM CDT WED MAY 07 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MERAMEC RIVER NEAR SULLIVAN.
* FROM THURSDAY EVENING TO SATURDAY EVENING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 8:45 PM WEDNESDAY THE STAGE WAS 5.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CREST 
  NEAR 16.5 FEET BY FRIDAY MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/08  05/09  05/10  05/11  05/12

MERAMEC RIVER
  STEELVILLE       12    2.9       7.4   13.0    6.9    4.5    3.7
  SULLIVAN         15    5.1       8.7   16.5   12.4    6.5    5.0
1 follow-up statement
000 
WGUS83 KLSX 081548
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 AM CDT THU MAY 08 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  MERAMEC RIVER NEAR STEELVILLE AFFECTING CRAWFORD COUNTY

  MERAMEC RIVER NEAR SULLIVAN AFFECTING CRAWFORD AND WASHINGTON 
  COUNTIES

.THIS FLOOD WILL BE THE STATEMENT FOR THIS FLOOD EVENT


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/


MOC055-081618-
/O.CAN.KLSX.FL.W.0151.000000T0000Z-080510T2100Z/
/SEEM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1048 AM CDT THU MAY 08 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MERAMEC RIVER NEAR STEELVILLE.
* AT  9:30 AM THURSDAY THE STAGE WAS 6.9 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.4 FEET 
  TOMORROW MORNING.


$$

MOC055-221-081618-
/O.CAN.KLSX.FL.W.0152.000000T0000Z-080511T0349Z/
/SLLM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1048 AM CDT THU MAY 08 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MERAMEC RIVER NEAR SULLIVAN.
* AT 9:45 AM THURSDAY THE STAGE WAS 6.9 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.0 FEET 
  TOMORROW MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/09  05/10  05/11  05/12  05/13

MERAMEC RIVER
  STEELVILLE       12    6.9      10.4    5.8    4.3    3.6    3.2
  SULLIVAN         15    6.9      12.0    8.5    5.6    4.5    4.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 7, 6:36 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 7, 6:36 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT WED MAY 7 2008

.DISCUSSION...
/351 PM CDT WED MAY 7 2008/
ONGOING CVNTN WL CONT THRU TNGT AND INTO TMW MRNG. MDLS CONT TO KP
AXIS OF HVY RA GENERALLY ALONG A SGF...COU...STL...3LF LINE.
THEREFORE...WL KP THE FFA GOING AS IS. SFC LOW CONTS TO MV OFF TO
THE E AS UPR LVL LOW OPENS. RA WL GRADUALLY END FROM W TO E DURING
THE EARLY AFTN HOURS.

ANOTHER S/W MOVES INTO THE AREA EARLY FRI MRNG. MDLS HAVE THIS S/W
WEAKENING SIGNIFICANTLY AS IT APPROACHES. BEST CHCS OF PRECIP ARE
ACROSS SRN PORTIONS OF THE CWA N OF THE WRMFNT THAT IS SETTLED
ACROSS NRN AR.

TEMPS IN THE SHORT TERM...UNDER CUT MOS THE NEXT COUPLE OF DAYS AS
MDLS KP CLDS IN THE AREA THRU TMW. BEYOND TMW...GRADUALLY TRENDED
TEMPS ABV MOS AS SLY FLOW RETURNS TO THE REGION.

FOR THE EXTD...TRENDED FCST TWD THE NAM AND ECMWF SOLNS. HAVE LITTLE
CONFIDENCE IN THE GFS SOLNS AS IT SUFFERS FROM CVNTV FEEDBACK AND
ENSEMBLE MEMBERS BEGIN TO DEVIATE GREATLY BEYOND 120 HRS.

FIRST SYS TO AFFECT THE CWA IS SAT AND SUN. 12Z NAM BRINGS DRY LINE
INTO ERN KS BY SAT AFTN. MUCH OF CWA HAS SELY FLOW...INHIBITING
MOISTURE RETURN ACROSS MUCH OF THE AREA. RIDGING ALOFT WL ALSO
SUPPRESS CVNTN ACROSS THE CWA ON SAT AFTN INTO THE EVE HRS. NAM SOLN
WUD SUGGEST POSSIBILITY OF STRONG TO SVR TSRA LATE SAT INTO SUN.
ECMWF DEVELOPS THE SCF LOW FURTHER S THAN THE NAM WHICH WUD LIMIT
AMNT OF MSTR RETURN TO THE AREA AND LIMIT SVR POTENTIAL. THAT
SAID...BOTH MDLS FCST MUCAPE AND AMPLE DEEP LAYER SHEAR CAPABLE OF
SUPPORTING SVR WX OVR AT LEAST SOME OF THE AREA. AFTER SAT/SUN
SYSTEM...ANOTHER SYSTEM IS EXPECTED TO IMPACT THE CWA TUES INTO WED.

FOR TEMPS IN THE EXTD...TRENDED ABV ENSEMBLE MOS AND TWD THE MDL 2M
TEMPS.

TILLY

&&

.AVIATION...
/627 PM CDT WED MAY 7 2008/
FOR THE 00Z TAFS...
NOT MUCH CHANGE FROM PREVIOUS THINKING FOR PROLONGED PRECIPITATION
EVENT EXPECTED AT ALL TAF SITES TONIGHT INTO EARLY TOMORROW. HAVE
LIGHT AND VARIABLE WINDS KCOU/KSTL/KSUS THAT WILL TURN N-NELY AS FRONT
SLOWLY MOVES SOUTHEAST THROUGH AREA. AREAL EXTENT OF TSRA HAS
DECREASED THIS AFTERNOON...SO LIMITED MENTION TO JUST VCTS THIS
EVENING. STILL EXPECT VSBY AND CIGS TO SLOWLY DETERIORATE AND
BECOME IFR OVERNIGHT. PRECIPITATION SHOULD END TOMORROW MORNING
WITH IMPROVING VSBYS AND CIGS.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-
     MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-ST. CHARLES-ST.
     LOUIS-ST. LOUIS CITY-WARREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BOND IL-CALHOUN
     IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-PIKE IL-ST.
     CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, May 7, 7:13 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
713 PM CDT WED MAY 7 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
713 PM CDT WED MAY 7 2008

...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR MUCH OF THE AREA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

PERSISTENT RAIN...MODERATE TO HEAVY AT TIMES...ALONG WITH ISOLATED
THUNDERSTORMS...WILL CONTINUE. IN AREAS WHERE RAIN IS PERSISTENT
OR THUNDERSTORMS OCCUR...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER
INFORMATION...PLEASE REFER TO THE WATCH PRODUCT.

MODERATE AND MAJOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE
MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT
FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY
AFTERNOON.

THE CHANCE FOR THUNDERSTORMS WILL RETURN SATURDAY THROUGH SUNDAY AND
AGAIN ON TUESDAY AND WEDNESDAY.

MODERATE AND MAJOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE
MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT
FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ATTENTION IS REQUIRED. SPOTTERS ARE ENCOURAGED TO REPORT
HEAVY RAINFALL OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, May 7, 6:40 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT WED MAY 07 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLOOD            3 S BLAND               38.26N  91.63W
05/07/2008                   GASCONADE          MO   TRAINED SPOTTER

            HOLT ROAD CLOSED AS DRY FORK RIVER HAS INUNDATED A LOW
            WATER CROSSING ALONG THE ROAD WITH 2 TO 3 FEET OF WATER

&&

EVENT NUMBER 00018

SIPPRELL
Local storm report, May 7, 6:41 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT WED MAY 07 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       7 S BLACK               37.43N  90.93W
05/07/2008  M1.75 INCH       REYNOLDS           MO   TRAINED SPOTTER

&&

EVENT NUMBER 00019

SIPPRELL
Local storm report, May 7, 8:07 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CDT WED MAY 07 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HEAVY RAIN       CADET                   37.99N  90.69W
05/07/2008  M1.50 INCH       WASHINGTON         MO   TRAINED SPOTTER

            CREEKS ALSO REPORTED AT BANKFULL

&&

EVENT NUMBER 00020

TES
Local storm report, May 7, 8:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
842 PM CDT WED MAY 07 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FLOOD            CUBA                    38.06N  91.40W
05/07/2008                   CRAWFORD           MO   LAW ENFORCEMENT

            THE DAM AT INDIAN HILLS HAS BEEN SHUT DOWN DUE TO
            FLOODING. NO DANGER OF FAILURE AT THIS TIME. NUMEROUS
            OTHER MINOR FLOODING REPORTS THROUGHOUT CRAWFORD COUNTY.

&&

EVENT NUMBER 00021

TES
Local storm report, May 7, 8:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
843 PM CDT WED MAY 07 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HEAVY RAIN       6 N HIGHLAND            38.83N  89.68W
05/07/2008  M2.70 INCH       MADISON            IL   TRAINED SPOTTER

&&

EVENT NUMBER 00022

TES
Local storm report, May 7, 8:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CDT WED MAY 07 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HEAVY RAIN       2 NW FARMINGTON         37.80N  90.45W
05/07/2008  M1.01 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

&&

EVENT NUMBER 00023

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:54 PM CDTRiver Flood WarningLSXCrawford, Washington14 hr
May 7, 9:15 PM CDTRiver Flood WarningLSXCole61 hr
May 7, 9:15 PM CDTRiver Flood WarningLSXOsage21 hr
May 7, 9:24 PM CDTAreal Flood AdvisoryLSXCrawford, Franklin, Gasconade, Iron, Jefferson, Madison and 4 more6 hr
May 8, 3:31 AM CDTAreal Flood AdvisoryLSXCrawford, Franklin, Gasconade, Iron, Jefferson, Madison and 4 more6 hr
May 8, 4:18 AM CDTAreal Flood AdvisoryLSXCole, Moniteau, Osage6 hr
May 8, 9:42 AM CDTAreal Flood AdvisoryLSXCrawford, Franklin, Gasconade, Iron, Jefferson, Madison and 4 more6 hr
May 8, 10:24 AM CDTAreal Flood AdvisoryLSXCole, Gasconade, Moniteau, Osage6 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.